Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 201, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2008, 7:19 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 7:19 PM EDT (23:19 UTC)
- Expired
- Jun 23, 2008, 8:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:35 PM EDT | TSTM WND DMG | 4 Se Ashton, SC | A COUPLE OF TREES WERE BLOWN DOWN AND WERE PARTIALLY BLOCKING WILLOW SWAMP ROAD NEAR THE CAYCE ROAD INTERSECTION. |
| Jun 23, 7:38 PM EDT | HAIL 0.5 | Islandton, SC | THE THUNDERSTORM ALSO PRODUCED A WIND GUST TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1107 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 232319
SVRCHS
SCC005-029-049-240015-
/O.NEW.KCHS.SV.W.0201.080623T2319Z-080624T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH
CAROLINA...
WESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILEY...OR ABOUT 7 MILES NORTHEAST OF HAMPTON...MOVING EAST AT 28
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MILEY...CROCKETVILLE...
ASHTON...
ASHTON...LODGE...
ISLANDTON...PADGETTS...
WILLIAMS...COLLETON...
ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3307 8115 3307 8112 3304 8106 3310 8095
3310 8093 3307 8091 3312 8090 3313 8081
3303 8056 3267 8062 3291 8119
TIME...MOT...LOC 2319Z 277DEG 24KT 3297 8104
$$4 follow-up statements
000
WWUS52 KCHS 232336
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT MON JUN 23 2008
SCC005-232346-
/O.CAN.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
ALLENDALE SC-
736 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ALLENDALE
COUNTY HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3305 8104 3310 8095 3310 8093 3307 8091
3308 8090 3312 8089 3313 8081 3303 8056
3267 8062 3288 8106 3299 8107
TIME...MOT...LOC 2336Z 279DEG 25KT 3292 8091
$$
SCC029-049-240015-
/O.CON.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
HAMPTON SC-COLLETON SC-
736 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN COLLETON AND NORTHEASTERN HAMPTON COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ISLANDTON...OR ABOUT 11 MILES EAST OF HAMPTON...MOVING
EAST AT 29 MPH.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3305 8104 3310 8095 3310 8093 3307 8091
3308 8090 3312 8089 3313 8081 3303 8056
3267 8062 3288 8106 3299 8107
TIME...MOT...LOC 2336Z 279DEG 25KT 3292 8091
$$000
WWUS52 KCHS 232349
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
748 PM EDT MON JUN 23 2008
SCC049-232358-
/O.CAN.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
HAMPTON SC-
748 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMPTON COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3288 8093 3293 8095 3299 8091 3301 8088
3306 8076 3307 8069 3303 8056 3274 8061
3267 8062
TIME...MOT...LOC 2348Z 274DEG 28KT 3293 8082
$$
SCC029-240015-
/O.CON.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
COLLETON SC-
748 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELLS CROSSROADS...OR ABOUT 11 MILES WEST OF
WALTERBORO...MOVING EAST AT 32 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3288 8093 3293 8095 3299 8091 3301 8088
3306 8076 3307 8069 3303 8056 3274 8061
3267 8062
TIME...MOT...LOC 2348Z 274DEG 28KT 3293 8082
$$000
WWUS52 KCHS 240003
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT MON JUN 23 2008
SCC029-240015-
/O.CON.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
COLLETON SC-
803 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RHODES CROSSROADS...OR
ABOUT OVER WALTERBORO...MOVING EAST AT 29 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WALTERBORO.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3299 8077 3298 8057 3290 8058 3290 8059
3284 8059 3284 8060 3282 8059 3282 8061
3290 8083 3294 8084
TIME...MOT...LOC 0003Z 273DEG 26KT 3293 8071
$$000
WWUS52 KCHS 240011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT MON JUN 23 2008
SCC029-240022-
/O.EXP.KCHS.SV.W.0201.000000T0000Z-080624T0015Z/
COLLETON SC-
812 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON COUNTY WILL
EXPIRE AT 815 PM EDT...
AT 810 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3299 8077 3298 8057 3290 8058 3290 8059
3284 8059 3284 8060 3282 8059 3282 8061
3290 8083 3294 8084
TIME...MOT...LOC 0012Z 273DEG 26KT 3293 8063
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:04 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 23, 3:04 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT MON JUN 23 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN JUST INLAND THROUGH TONIGHT THEN
SLOWLY PUSH TOWARD THE COAST TUE...WHERE IT WILL MEANDER NEAR OR
SLIGHTLY OFF THE COAST THROUGH MIDWEEK. THE ATLANTIC RIDGE WILL
BUILD BACK INTO THE AREA TUESDAY NIGHT INTO THURSDAY...BEFORE
SHIFTING SLIGHTLY BACK TO THE SOUTHEAST LATE IN THE WEEK. A
FRONTAL SYSTEM MAY APPROACH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...THE STORM PREDICTION CENTER HAS ISSUED SEVERE
THUNDERSTORM WATCH 599 FOR ALL OF SOUTHERN SC AND INTERIOR SE GA
UNTIL 10 PM EDT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG/AHEAD OF
A TROUGH OF LOW PRESSURE INLAND AND ALONG THE SLOWLY-MOVING SEA
BREEZE IN A FAIRLY UNSTABLE ATMOS. STILL EXPECTING A FEW STRONG TO
SEVERE STORMS...ESPECIALLY ACROSS SC WHERE THE BEST SURFACE
CONVERGENCE AND DYNAMICS ARE LOCATED. THE ACTIVITY SHOULD THEN
DIMINISH TOWARD DARK. A WEAK FRONTAL BOUNDARY ACROSS THE OH AND TN
VALLEYS WILL APPROACH THE AREA FROM THE NW OVERNIGHT...ALONG WITH
SHORTWAVE ENERGY...POSSIBLY CONTINUING SHOWER ACTIVITY ACROSS SC.
COULD ALSO SEE SOME PATCHY FOG BUT LOW- LEVEL WINDS MAY STAY UP
ENOUGH TO WARRANT EXCLUSION AT THIS TIME.
LOWS WILL DROP TO AROUND 70 IN MOST INLAND LOCALES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FRONTAL BOUNDARY LOOKS TO DISSIPATE OVER THE AREA TUE. WITH
THE UPPER TROUGH LIFTING OUT AND RIDGING BUILDING IN ALOFT...IT
LOOKS TO BE A VERY WARM DAY WITH HIGHS TOPPING OUT IN THE MID/UPPER
90S IN MANY LOCALES AWAY FROM THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
RIDGING ALOFT WILL BEGIN TO RETURN TO THE AREA IN WAKE OF THE
DEPARTING MID AND UPPER TROUGH AND EXITING UPPER LEVEL JET TUESDAY
NIGHT. REMNANTS OF THE TROUGH/WEAK FRONTAL BOUNDARY THAT HAS
LINGERED NEARBY THE PAST SEVERAL DAYS WILL HAVE ESSENTIALLY
DISSIPATED BY THIS TIME. CROSS-OVER TEMPS APPEAR TOO LOW FOR ANY
SIGNIFICANT FOG CONCERNS. GOOD RADIATIONAL COOLING WILL ALLOW FOR
MIN TEMPS TO FALL INTO THE UPPER 60S AND LOWER 70S MOST LOCATIONS
AWAY FROM THE COAST.
ON WEDNESDAY...RIDGING BOTH SURFACE AND ALOFT WILL RESULT IN LARGE
SCALE SUBSIDENCE AREAWIDE. ALTHOUGH THERE IS SOME INSTABILITY AND
SBCAPES...ALONG WITH FORCING FROM THE SEA BREEZE...THE WARM MID
LEVEL TEMPS AND POOR MID LEVEL LAPSE RATES...ALONG WITH THE
ASSOCIATED CAP AND LACK OF MOISTURE LOOKS TO BE ENOUGH TO SUPPRESS
CONVECTION. 1000-850 THICKNESS IS SIMILAR TO OR A LITTLE LOWER THAN
THE PREVIOUS DAY...AND IS SUPPORTIVE OF MAX TEMPS CLIMBING INTO THE
MID AND UPPER 90S INLAND. DEWPOINTS LOOK TO MIX DOWN ENOUGH PRIOR TO
THE SEA BREEZE PASSAGE TO PREVENT HEAT INDICES FROM REACHING MUCH
HIGHER THAN 100 DEGREES.
WHILE THE ATLC RIDGE AT THE SURFACE AND LOW LEVELS REMAINS OVER THE
AREA THURSDAY...THE RIDGE ALOFT DOES SHIFT E. THIS ALLOWS A SHORT
WAVE TO MOVE IN FROM THE GULF OF MEX...AND WITH IT SOME DEEPER
MOISTURE. THE MID LEVEL TEMPS WILL COOL JUST ENOUGH TO ALLOW FOR THE
CAP TO WEAKEN AND THAT ALONG WITH SOME INSTABILITY AND DEEPER
MOISTURE RETURNING TO THE AREA WILL ALLOW FOR SLIGHT CHANCE TO
CHANCE POPS. BEST COVERAGE WILL BE IN SE GA IN CLOSER PROXIMITY TO
THE SHORT WAVE...AND IN SRN SC ALONG THE SEA BREEZE BOUNDARY. WITH
INCREASE IN MOISTURE/CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES
LOWER.
FOR LATE IN THE WEEK THE FORECAST AREA WILL BE FOUND ON THE NW
PERIPHERY OF THE SURFACE ATLC RIDGE...WHILE A LEE SIDE TROUGH
DEVELOPS INLAND. WITH SUFFICIENT MOISTURE AND INSTABILITY AND THE
LOWER HEIGHTS ALOFT WE LOOK FOR MAINLY DIURNALLY DRIVEN AFTN/EVENING
CONVECTION. COVERAGE AT THIS POINTS LOOKS NO MORE THAN
SCATTERED...WITH MAX TEMPS NOT FAR FROM NORMAL.
A FRONTAL SYSTEM MAY APPROACH EARLY NEXT WEEK...SO SCATTERED POPS
AND LITTLE CHANGE IN TEMPS ARE PRESENTLY ANTICIPATED.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHWRS/TSTMS ARE EXPECTED TO DEVELOP THIS AFTN AHEAD OF A TROUGH OF
LOW PRESSURE INLAND AND ALONG THE INLAND-MOVING SEA BREEZE...THEN
CONTINUE INTO EARLY EVE. ACTIVITY MAY LINGER LONGER AT KCHS AS A
WEAK FRONTAL BOUNDARY PUSHES TOWARD THE AREA OVERNIGHT BUT CHANCES
ARE TOO SMALL TO MENTION ATTM. FOG POTENTIAL APPEARS MINIMAL ATTM
DUE TO RELATIVELY STRONG LOW-LEVEL WINDS.
EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS ARE EXPECTED
INTO EARLY THURSDAY...WITH OCNL MVFR CONDITIONS POSSIBLE IN ANY
AFTN/EVENING SHRA/TSRA THAT DEVELOP FROM LATE THURSDAY THROUGH
SATURDAY.
&&
.MARINE...
TONIGHT THROUGH TUESDAY...WINDS WILL SURGE A BIT OVERNIGHT AHEAD
OF AN APPROACHING FRONTAL BOUNDARY...BUT CONDITIONS SHOULD STAY
BELOW SMALL CRAFT ADVISORY LEVELS. WILL HAVE WINDS TOPPING OUT
AROUND 15 KT WITH SEAS 4 FT OR LESS. S/SW WINDS WILL VEER WLY
OVERNIGHT...THEN BACK TO S/SW TUE AS THE FRONTAL BOUNDARY
DISSIPATES OVER THE AREA.
TUESDAY NIGHT THROUGH SATURDAY...ONLY MINOR FLUCTUATIONS IN
CONDITIONS ARE FORECAST ACROSS THE COASTAL WATERS THROUGH FRIDAY
WINDS WILL START EACH DAY FROM THE W OR SW AT 10-15 KT OR
LESS...THAN BACK TO MORE SOUTHERLY WITH INCREASING SPEEDS IN
RESPONSE TO THE SEA BREEZE DURING THE LATER AFTN/EVENING. SUBTLE
NOCTURNAL SURGES WILL ALLOW FOR S-SW WINDS TO INCREASE SLIGHTLY A
FEW HOURS EITHER SIDE OF MIDNIGHT...BUT THEN VEERING FURTHER AND
DECREASING IN SPEEDS TOWARD SUNRISE EACH MORNING. AT THIS TIME
WIND SPEEDS LOOK TO REMAIN GENERALLY 15 KT OR LESS THROUGH
FRIDAY...WITH SEAS NO MORE THAN 3 OR 4 FT.
FOR NEXT WEEKEND THERE ARE INDICATIONS OF SOME PINCHING BETWEEN THE
ATLC RIDGE AND COOL FRONT TO THE NW...AND SHOULD THIS SITUATION
BECOME REALIZED...THAN SOME HIGHER WINDS/SEAS COULD DEVELOP SATURDAY
INTO SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
GAZ087-088.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
AMZ330-350-352.
&&Hazardous weather outlook, Jun 23, 3:23 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT MON JUN 23 2008 AMZ354-374-GAZ099>101-114>119-137>141-241000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 323 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE INTERACTING WITH AN UNSTABLE ATMOSPHERE...THE SEA BREEZE...A COLD FRONT AND LEFTOVER BOUNDARIES FROM YESTERDAYS THUNDERSTORMS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL POSSIBLY IN EXCESS OF QUARTER SIZE...DEADLY LIGHTNING...AND HEAVY RAINFALL. SEVERE THUNDERSTORMS ARE MOST LIKELY UNTIL AROUND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-GAZ087-088-SCZ040-042>045-047>051-241000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 323 PM EDT MON JUN 23 2008 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 5:54 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 554 PM EDT MON JUN 23 2008 GAZ088-101-SCZ040-042-232230- ALLENDALE-EFFINGHAM-HAMPTON-SCREVEN- 554 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 630 PM EDT... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR MIDDLEGROUND...OR ABOUT 10 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 23 MPH. AREAS IN AND AROUND GARNETT...SCOTIA...SHIRLEY...HUNTERS...KILDARE AND NEWINGTON WILL BE IMPACTED THROUGH 630 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 6:08 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 608 PM EDT MON JUN 23 2008 GAZ088-100-232245- BULLOCH-SCREVEN- 608 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND SCREVEN COUNTY THROUGH 645 PM EDT... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DOVER...OR ABOUT 9 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 18 MPH. AREAS IN AND AROUND DOVER WILL BE IMPACTED THROUGH 645 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 6:37 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 637 PM EDT MON JUN 23 2008 GAZ088-101-SCZ042-232300- EFFINGHAM-HAMPTON-SCREVEN- 637 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY AND HAMPTON COUNTY THROUGH 700 PM EDT... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR STALCO...OR ABOUT 14 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 25 MPH. AREAS IN AND AROUND EGYPT...KILDARE...NEWINGTON...OLIVER AND SHAWNEE WILL BE IMPACTED THROUGH 700 PM EDT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jun 23, 6:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 SE LODGE 33.03N 80.91W
06/23/2008 E0.75 INCH COLLETON SC PUBLIC
&&Special weather statement, Jun 23, 6:51 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT MON JUN 23 2008 SCZ044-045-050-232315- BERKELEY-CHARLESTON-DORCHESTER- 651 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 715 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR WESTOE...OR ABOUT 6 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST AT 28 MPH. AREAS IN AND AROUND CHARLESTON AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN...JEDBURG...KNIGHTSVILLE...LADSON...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 715 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 23, 7:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 712 PM EDT MON JUN 23 2008 SCZ040-042-043-232345- ALLENDALE-HAMPTON-INLAND COLLETON- 712 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 745 PM EDT... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED NEAR JENNYS AND 8 MILES WEST OF RUFFIN...MOVING EAST AT 23 MPH. AREAS IN AND AROUND ASHTON...BRUNSON...COLLETON...CROCKETVILLE... ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS WILL BE IMPACTED THROUGH 745 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 57 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 58 min |
| Jun 23, 7:05 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jun 23, 7:28 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.